MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035422030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.Visual examination of the returned device revealed that the proximal contact and the delivery wire were kinked likely due to handling damage.The investigation found that the main coil was kinked/bent, tangled and stretched likely to procedural factors.Additionally, the delivery wire was found to be broken.Following identification of the delivery wire break and further inspection under a microscope, evidence of arcing was noted at the site of the delivery wire break that was confirmed per scanning electron microscopy (sem) analysis.The damage noted to the delivery wire during analysis is indicative of electrolytic degradation caused by the use of a grounding cable.As per dfu "do not use detachment systems other than the inzone detachment system".Therefore, an assignable cause of user error has been assigned to observed delivery wire break.
 
Event or Problem Description
Based on the investigation of the returned product, it was found that the coil delivery wire was broken/fractured.There was no impact to the patient.

Brand Name
TARGET 360 ULTRA 2MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6444212
Report Number3008881809-2017-00094
Device Sequence Number501060
Product Code HCG
UDI-Device Identifier04546540675835
UDI-Public(01)04546540675835(17)180930(10)18591688
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue NumberM0035422030
Device Lot Number18591688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2017
Initial Report FDA Received Date03/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1